Presenter: Alyssa Miceli, DO, Jessica Newburger, DO
Dermatology Program: OMNEE/Park Avenue Dermatology
Program Director: Karthik Krishnamurthy, DO, FAOCD
Submitted on: Dec 2, 2016
CHIEF COMPLAINT: Generalized rash
Signs and symptoms: Patient is a 64-year-old Caucasian female seen as a consultation for a generalized rash that began two days prior to presentation. The patient complained of itching and mild pain of the skin. She was started on fluconazole for a yeast infection and ciprofloxacin for a urinary tract infection five and four days prior to presentation, respectively. The patient had also recently been admitted to the hospital for approximately one month, initially for a CHF exacerbation followed by placement of a gastrostomy tube.New medications during that admission included spironolactone and torsemide. The patient reported a long-standing history of psoriasis for which she has been treated intermittently since childhood. She denied recent exacerbations and was not currently using any topical medications. Review of systems was negative for any acute systemic symptoms.
Past Medical History: Turner syndrome, CHF, insulin-dependent diabetes mellitus, hypertension, hyperlipidemia, psoriasis and chronic kidney disease
Allergies: penicillin, sulfa, ceftriaxone, vancomycin, hydrocortisone, acetaminophen
Medications: omeprazole, aspirin, prasugrel, bumetanide, fluoxetine, colesevelam, lisinopril, insulin, carvedilol, potassium, gabapentin, risperidone, spironolactone, torsemide
Social: Nursing home resident. Denies alcohol, tobacco, or illicit drug use.
Previous Treatment: None
Generalized erythema with exfoliative scaling involving the bilateral upper and lower extremities (sparing the palms and soles), anterior and posterior trunk, and buttocks. Large erosion of abdomen surrounding gastrostomy tube with no signs of infection. Mild scaling of lips, but face generally spared. No mucosal lesions noted.
Prominent spongiosis and a prominent spongiotic epidermal pustule present overlying a lymphohistiocytic perivascular infiltrate with eosinophils.
1. Generalized Exfoliative Dermatitis
2. Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS)
3. Staphylococcal Scalded Skin Syndrome
4. Acute Generalized Exanthematous Pustulosis (AGEP)
5. Cutaneous T-Cell Lymphoma